Florida, 2020Damaging Wind in Florida, June 10, 2020
June 10, 2020 · NWS JAX · 1 event in 1 county or zone
A sea breeze induced storm produced minor wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A sea breeze induced storm produced minor wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:26 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 10, 1:26 PM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
226 PM EDT Wed Jun 10 2020
.NEAR TERM [Through Tonight]...
Scattered showers and thunderstorms are building throughout the
forecast area this afternoon and evening, with the strongest
initial developments occuring near and south of the I-10 corridor
and then building northward into southeastern Georgia in the
evening hours, dispersing overnight and into tomorrow morning.
Widespread fog developments are not expected for Thursday
morning.Overnight low temperatures will be in the lower 70s for
inland areas and in the lower to mid 70s for coastal areas and
along the St Johns River.
.SHORT TERM [Thursday Through Friday Night]...
The wet weather pattern will continue on into the end of the week
as a stalling frontal boundary from out of the west and northwest
settles over southeast Georgia with diurnal storm developments
building ahead of the front and along the sea breeze boundaries.
Storms on Friday are expected to be more widespread with the
established frontal boundary serving as the primary mechanism for
developing convection. High temperatures for the end of the week
will drop off from out of the lower 90s on Thursday down into the
upper 80s on Friday as showers and cloud cover becomes more
widespread. Overnight low temperatures will be in the upper 60s
and lower 70s. Heat index "feels like" temperatures on Thursday
are expected to exceed 100 degrees for much of northeastern
Florida and northeastern Georgia, with the heat index dropping
into the lower to mid 90s by Friday.
.LONG TERM [Saturday Through Wednesday]...
The upper level trough situated over the eastern US will start to
develop southward over the course of the weekend, with the
influence of the frontal boundary to the west and northwest
beginning to erode by the beginning of next week. The diurnal
convection pattern is expected to continue through this period as
low pressure and instability continue to influence the region.
Temperatures during this period are expected to be slightly below
the seasonal average due to the prevalence of daytime cloud cover,
showers, and storms.
&&
.AVIATION...
[Through 18Z Thursday]
Isolated to scattered thunderstorms this afternoon, with the
highest chances near GNV and JAX/CRG/VQQ between 21-24Z. Winds
this afternoon will be from the southeast at around 5-10 kts along
the east coast, west at 5-10 kts near GNV, going calm overnight.
On Thurs, winds will be from the south and lighter, especially
near GNV. With upper level cigs increasing ahead of a frontal
system, the setup for fog early Thurs isn't as favorable, however
with light and variable winds in place, shallow fog may set up in
spots that get some rain this afternoon. Thunderstorms possible
again late Thurs morning/early afternoon across the area.
&&
.MARINE...
A light southerly flow over the waters will become east to
southeast Friday through Sunday as the Atlantic surface ridge axis
gradually lifts to the north. Winds and seas will remain below
Caution levels through the weekend.
&&
.HYDROLOGY...
Minor flooding will continue for sites along the St. Mary's River
through into Friday morning. Portions of the Suwannee and Santa
Fe rivers are forecasted to reach minor flood levels over the
course of the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 91 72 84 69 / 20 70 60 70 40
SSI 75 87 76 83 74 / 20 50 40 50 40
JAX 74 92 73 86 71 / 20 60 30 40 30
SGJ 74 87 72 86 72 / 20 40 20 30 30
GNV 72 91 71 87 70 / 40 60 30 50 30
OCF 72 91 71 89 71 / 40 70 30 40 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 10, 1:52 PM EST, 53 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
252 PM EDT Wed Jun 10 2020
FLZ025-033-125-133-101915-
Coastal St. Johns FL-Inland Duval FL-Coastal Duval FL-
Inland St. Johns FL-
252 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 315 PM EDT...
* At 251 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Fruit Cove, moving east at 10
mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
Fruit Cove, Durbin and Bayard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3003 8164 3012 8164 3017 8146 3001 8145
TIME...MOT...LOC 1851Z 269DEG 9KT 3008 8158
NELSON
Special weather statement, Jun 10, 2:12 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
312 PM EDT Wed Jun 10 2020
FLZ033-133-102000-
Coastal St. Johns FL-Inland St. Johns FL-
312 PM EDT Wed Jun 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. JOHNS COUNTY UNTIL
400 PM EDT...
* At 312 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near World Golf Village, or 7 miles
southeast of Fruit Cove, moving southeast at 10 mph.
* Winds in excess of 45 mph and excessive cloud-to-ground lightning
possible with this storm.
* Locations impacted include...
World Golf Village, Picolata and Bakersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2995 8133 2985 8159 2993 8160 2996 8160
2997 8161 3005 8162 3011 8150 3010 8148
TIME...MOT...LOC 1912Z 307DEG 10KT 3002 8152
NELSONThunderstorm Wind, Flagler
- When
- June 10, 2:45 PM EST
- Where
- Flagler County, 1.2 mi E of Daytona North
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 29.450, -81.380
Power lines were blown down near Mahogany Blvd and Evergreen Ave. Some power outages occurred. The cost of damage was unknown but it was estimated for inclusion of the event in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, June 10, 20201 injured · $420,000 · EF0 · 99 events
- Rip Current in Texas, June 10, 20201 death · 1 event
- Damaging Winds in Ohio, June 10, 20201 injured · $948,000 · 70 kt wind · 51 events
- Tornado and Hail in Pennsylvania, June 10, 2020$393,000 · EF1 · 24 events
- Tornadoes and Damaging Winds in Ohio, June 10, 2020$687,000 · EF0 · 25 events
- Damaging Winds in Michigan, June 10, 2020$320,000 · 70 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 10, 20202 injured · 1.75 in hail · 63 events
- Damaging Winds in Kentucky, June 10, 2020$134,000 · 55 kt wind · 24 events
- Hail and Damaging Winds in Michigan, June 10, 2020$19,000 · 1 in hail · 56 events
- Flash Flood and Lakeshore Flood in Michigan, June 10, 2020$135,000 · 57 kt wind · 6 events
- Damaging Winds and Strong Wind in Kentucky, June 10, 2020$52,000 · 54 kt wind · 23 events
- Hail and Damaging Winds in Indiana, June 10, 2020$65,000 · 1 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 894218.